Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 10-06-2013, 01:41 PM   #1
Member
LostNAngry is feeling depressed
 
Member Since: Aug 2013
Posts: 86
My Mood:

75 hugs
given
Help What can I do to feel better from withdrawl?

I am sorry that I have been posting so much stuff lately but so much has been going on and no one else in my entire world even can remotely understand what I go through.

So if you haven't read one of the million post I have posted heres an up date and PLEASE give me any advise you can to help me.

Went to see the pdoc on Friday. All medication is altered or changed.
Klonopin from 2mg 4xs day to 1mg 4xs a day (just stupid without weaning me off)
Neurontin amount cut in half basically
Elavil taken off
Risperdal taken off
Doxepin just added 100mg at night time
Latuda just added 20mg at night then up to 40mgs after a week then up from there

I have not been weaned off any of my medications just abruptly taken off of them. I feel like crap. Is there anything I can do to help these changes go easier on me? Thank you
LostNAngry is offline   Reply With Quote
Hugs from:
Unread 10-06-2013, 02:33 PM   #2
Getting there! :-)
 
sugahorse1's Avatar
sugahorse1 is trudging along
 
Member Since: Mar 2010
Location: South Africa
Posts: 7,632 (SuperPoster!)
My Mood:

3 yr Member
301 hugs
given
PC PoohBah!
Default Re: What can I do to feel better from withdrawl?

Maybe try Pax/Valium and fire the doctor. If it really needs to be changed that urgently, make sure you do this in hospital. Please phone your pdoc ASAP with any issues you are feeling
__________________
"Always do right! This will gratify some people and astonish the rest."
sugahorse1 is offline   Reply With Quote
"Thanks for this!" says:
Unread 10-06-2013, 03:25 PM   #3
Member
LostNAngry is feeling depressed
 
Member Since: Aug 2013
Posts: 86
My Mood:

75 hugs
given
Default Re: What can I do to feel better from withdrawl?

thank you sugahorse. Well my medications needed to be changed because I was feeling horrible so therefore the change but I didn't think that it would be a change like that. All at once they changed everything usually my previous doctor would slowly change medications and now I am trying to just figure out how to get through this tough period and move on. It has only been two days but just astonished by how they changed everything in one day. But thank you for responding. As you can see I haven't gotten a lot of help with advise. so thanks

I cant afford to switch doctors again. I just paid $150 for a in and out appointment with my new doctor, me and my previous doctor did not get along so I decided to switch. With no insurance I pay for my meds, therapy, and my psychiatrist by myself (and my husband of course)
LostNAngry is offline   Reply With Quote
Hugs from:
Unread 10-06-2013, 05:19 PM   #4
Veteran Member
 
onionknight's Avatar
onionknight All I want is to live.
 
Member Since: Aug 2012
Location: Chicago suburbs
Posts: 668
My Mood:

2 yr Member
233 hugs
given
Default Re: What can I do to feel better from withdrawl?

It's tough to say since it is best to prevent bad withdrawal symptoms by discontinuing slowly. But since it doesn't seem like an option to go back and demand your doctor gives you a much slower taper schedule, just try to take it easy--exertion of the mind or body will make it worse. I mean maybe some supplement, Omega-3, staying hydrated, etc (whatever advise is floating around out there), but it might not. Withdrawal symptoms from big jumps really suck sometimes, period.
__________________
"What you risk reveals what you value"
onionknight is offline   Reply With Quote
"Thanks for this!" says:
Unread 10-06-2013, 10:37 PM   #5
Member
LostNAngry is feeling depressed
 
Member Since: Aug 2013
Posts: 86
My Mood:

75 hugs
given
Default Re: What can I do to feel better from withdrawl?

Thank you onionknight! I will try to take it one day at a time....sometimes that's all we can do right?
LostNAngry is offline   Reply With Quote
Unread 10-07-2013, 08:35 AM   #6
Veteran Member
 
onionknight's Avatar
onionknight All I want is to live.
 
Member Since: Aug 2012
Location: Chicago suburbs
Posts: 668
My Mood:

2 yr Member
233 hugs
given
Default Re: What can I do to feel better from withdrawl?

Also, I mean...know you're not alone I've personally been dealing with withdrawal since April. It's been a long haul , and I just want my mind back--but there isnt't much I can do beside wait it out.
__________________
"What you risk reveals what you value"
onionknight is offline   Reply With Quote
"Thanks for this!" says:
Unread 10-10-2013, 05:40 AM   #7
Account Suspended
sewerrats banana bogie
 
Member Since: Nov 2010
Location: ENGLAND
Posts: 2,609
My Mood:

3 yr Member
9 hugs
given
Default Re: What can I do to feel better from withdrawl?

Quote:
Originally Posted by onionknight View Post
Also, I mean...know you're not alone I've personally been dealing with withdrawal since April. It's been a long haul , and I just want my mind back--but there isnt't much I can do beside wait it out.
Sometimes the mind is damaged , coming off meds don't always help. I went years without meds because I thought I was strong, but I gave in my mind and body had been telling me for years I was sick , I just didn't want to believe them
sewerrats is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Unread 10-10-2013, 06:11 AM   #8
Grand Poohbah
 
Supanova's Avatar
Supanova has no updates.
 
Member Since: Aug 2013
Posts: 1,701 (SuperPoster!)
My Mood:

816 hugs
given
Default Re: What can I do to feel better from withdrawl?

That doesnt sound overly dramatic to me. Sometimes being on too many meds can make us feel crappy, so the change may make you feel a lot better after the withdrawls wear off. It shouldnt take more than 2 weeks. I've done it dozens of times, without needing to go to hospital, it sucks but you can get through it. I found having a spew bag near by at all times was essential, drinking a lot of water, eating when I could - healthy as I could, having a lot of distractions, keeping a journal and using prn medication if needed. I tried to sleep a lot, it passes the time. Not all withdrawls are that bad so make sure you arnt psycing yourself up to have a bad time as that will just make things more difficult.
Supanova is offline   Reply With Quote
"Thanks for this!" says:
Unread 10-10-2013, 12:50 PM   #9
Account Suspended
sewerrats banana bogie
 
Member Since: Nov 2010
Location: ENGLAND
Posts: 2,609
My Mood:

3 yr Member
9 hugs
given
Default Re: What can I do to feel better from withdrawl?

Depends on what you withdraw and how much , you carnt just say pack up 500mg of Effexor in one go and not feel like death or maybe even seizure .When I was stopped the 13 mg of Ativan a day well i am a strong man but within 2 days I was in the mental hospital from trying to top myself I didn't want to but something way behond my control made me.
sewerrats is offline   Reply With Quote
Hugs from:
Unread 10-10-2013, 05:27 PM   #10
Veteran Member
 
onionknight's Avatar
onionknight All I want is to live.
 
Member Since: Aug 2012
Location: Chicago suburbs
Posts: 668
My Mood:

2 yr Member
233 hugs
given
Default Re: What can I do to feel better from withdrawl?

Stopping Ativan like that must have been rough for you. I'm sorry you had to suffer so much.

I don't know if this is in anyway helpful, but I recently have been looking into the supplement choline. I've seen it taken to ease withdrawal from some antidepressants.
__________________
"What you risk reveals what you value"
onionknight is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 07:40 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified